Jun 15, 2001
Response from Dr. Aberg
This seems to be a frequently asked question and unfortunately, I still do not have any answers. I recommend that you look at my answers to similar questions on both the women's forum and general treatment forum.
One, we do not know what causes fat loss (lipoatrophy)in the arms and legs. That makes it difficult to know how to treat it when we do not know why we get it. Two, there have been no studies to date showing that stopping medications will make it go away and restore our fat back to normal again.
There are several clinical trials looking at switching medications or stopping medications or other therapies as ways to improve or reverse lipoatrophy. I encourage you to go to a HIV clinical trial center or see a HIV expert who participates in clinical trials if one is near you and find out if you are eligible for one of the lipoatrophy studies.
hiv+ and menopause
HIV & menstration
- Pain In Urethra After Rubbing Stripper Worried I Have
- Painful Red Spots After Anal Sex Without Condom Does It Mean I Have HIV
- Painful Red Spots After Rimming Worried I Have HIV
- Swollen Glands After Receiving Oral Sex Worried I Have HIV
- Trouble Urinating After Oral Sex With No Protection Does It Mean I Have HIV
- Abnormal Cells In A Pap Test.
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.